MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM OFFSET 36 MM; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM OFFSET 36 MM; PROSTHESIS, HIP
Catalog Number 00630505836
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a hip revision approximately nine years post implantation due to an infection.During the procedure, osteolysis was noted along with suspected wear of the liner.The liner and head were removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat #: 00902603607 / femoral head 36 mm diameter medium 7.0 mm neck length / lot #: 61896792.G2: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified slight wear to the inner spherical surface of the liner.The lot was confirmed on both devices.No other damage was noted to either device.The complaint was confirmed based on the evaluation of the provided photo of wear to the liner.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined for the liner wear and osteolysis.No problem was found related to the infection after review by a hcp.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
LINER STANDARD 3.5 MM OFFSET 36 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19078588
Report Number0002648920-2024-00100
Device Sequence Number6424426
Product Code LPH
UDI-Device Identifier00889024123861
UDI-Public(01)00889024123861(17)160331(10)61724020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number00630505836
Device Lot Number61724020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown